Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mattg1

Low Dose Accutane!

Recommended Posts

Hi

I am currently on 40mg per day of accutane.

my derm has said to stay this low for 2 months, then he'll up it to 60mg.

my only concern is that i am quite big, weighing nearly 200 pounds.

will 40mg have any effect on me?

i have been on it for a week and have experienced no side effects yet?

thanks,

matt

Link to post
Share on other sites

I weighed 198 (down to 186 now, yes it's possible to lose weight on accutane) when I started Accutane, and my derm started me on 40mg for the first month. It's definitely worth it, helps your body adjust so it doesn't all hit you at once. Only down side is you might have another IB when you go up to 60 (I did when I went to 80).

I didn't experience any dryness for almost 3 weeks, and didn't get an IB until the 2nd week, so don't worry, the side effects will be here soon...

Link to post
Share on other sites

I was on 30mg for the entirety of my course (I am 120lbs). I've had great results and am now 5 months post tane. Current thinking is that what matters is the total cumulative dose that a person takes throughout their course, rather than their daily dosage. Therefore, even though your starting dose sounds low, it will be upped shortly and if necessary you can stay on the course longer. Good luck with your treatment!

Link to post
Share on other sites

I weigh 200. Doctor had me on 40mg the first month, 60mg last month and this month. Don't worry, you'll notice the effects. I never had an IB, probably because of the low dosage. Hopefully I can go up to 80mg next month though.

Link to post
Share on other sites

I weight 145 and started at 30mg... but that's only for the first 10 days to be safe because he let me start before he got results from my blood tests.

Link to post
Share on other sites

I weigh about 200 lbs too and started on 40mg/day the first month. I found the dose pretty low to be honest. It made my skin thin and i had an IB, however there really wasnt any dryness. I didnt use any moisturiser and my lips only ever felt a little dry. Now in my second month im on 60mg and it feel like the drug starting to kick in...im finally getting a little dry. Im sure that 40mg was a good starting dose for someone of 200lbs, but i wouldnt expect all the extreme dryness and other effects people complain about. I would see how it goes for the first month and then if you feel that there isnt much effect ask to be bumped up to 60 mg for the second month.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×